Someone dropped the flu bug on me a couple of weeks ago, and I've spent several afternoons now in the emergency room getting fluids and IV antiemetics. Now, as I feel like I am starting to be on the mend, I've got something weird happening. The bottom half of my face, shooting up from my neck, feels numb all the time like a doctor shot it all up with novacaine, but I haven't had any of that type of drug. Should I be worried?
I guess that's possible. A couple of times while sitting in the ER, my ears would pop and I'd stop hearing anything out of my left ear. The numbness is causing some difficulty in chewing and swallowing.
Hey.. I'm glad I caught you. I just logged on again.
There is another condition that is very rare and sometimes affects people after they get the flu. It can also cause numbness, but from my understanding, it usually starts out in the legs (mostly), causing weakness & tingling sensations. It could also cause loss of movement.
I would call your physician, because he/she may want to see you and make sure the tingling in your face is due to pressure behind the ears.
How are you feeling today? Still have the numbness? Did you call your physician? I've been a little concerned about you because of that other possible condition I mentioned earlier ---Guillain-Barre. It affects only 1-2 people per 100,000 persons, but people can get this condition after getting the flu. (flu shots are also suspect)
I've read that sitting up or being in bed a long time could also cause numbness, but I would think it wouldn't last this long.
If your have or notice a progression of any of these symptoms:
muscle weakness, numbness & tingling, difficulty walking or notice that you no longer have any reflexes... then my advice to you, would be to get seen right away in the ER or Urgent Care.
I want in on this conversation. I started having intermittent facial numbness - from the chin to the forehead, both sides, (similar to what you describe) on the day after I had the flu shot (Oct 12). I had dental work and novacaine on both lower sides 3 days before. I continue to have the sensation, although at times it seems to be less noticeable. I can still talk, move all of my facial parts, and have no obvious sign of any weakness. I wonder if this is related to the flu shot or the dnetal work.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.